Alert archive / North Dakota / Blizzard Warnings in 2025

Blizzard Warning 1, NWS Bismarck, ND

February 6, 2025Bottineau County, Pierce County, Rolette County, North Dakota

NWS Bismarck, ND issued this blizzard warning at Feb 6, 2025, 9:43 AM CST for Bottineau County, Pierce County, Rolette County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2025, 9:43 AM CST (15:43 UTC)
Expired
Feb 6, 2025, 3:46 PM CST
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Pierce County, ND, Rolette County, ND

The radar

The Minot AFB radar (KMBX), 53 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

621 
WWUS43 KBIS 061543
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
943 AM CST Thu Feb 6 2025

NDZ004-005-013-062345-
/O.UPG.KBIS.WW.Y.0004.000000T0000Z-250207T0000Z/
/O.NEW.KBIS.BZ.W.0001.250206T1543Z-250207T0000Z/
Bottineau-Rolette-Pierce-
Including the cities of Dunseith, Rolette, Bottineau, St. John,
Rugby, Shell Valley, and Rolla
943 AM CST Thu Feb 6 2025

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Blizzard conditions. Winds gusting as high as 45 mph.

* WHERE...Bottineau, Pierce, and Rolette Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Whiteout conditions are expected and will make travel 
  treacherous and potentially life-threatening. Plan on slippery 
  road conditions. Widespread blowing snow will significantly reduce 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons should delay all travel if possible. If travel is absolutely 
necessary, drive with extreme caution and be prepared for sudden 
changes in visibility. Leave plenty of room between you and the 
motorist ahead of you, and allow extra time to reach your 
destination. Avoid sudden braking or acceleration, and be especially 
cautious on hills or when making turns.

&&

$$

NDZ001>003-009>012-021>023-025-035>037-047-048-050-051-062345-
/O.CON.KBIS.WW.Y.0004.000000T0000Z-250207T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McHenry-McLean-
Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Gackle, Garrison, Jamestown, Glenburn,
Towner, Edgeley, Wilton, Steele, Lignite, Bowbells, Wishek,
Ellendale, Williston, Parshall, Kulm, Velva, Mohall, Bismarck,
Washburn, New Town, Fessenden, Carrington, Oakes, Portal,
Columbus, Crosby, Stanley, Tappen, Drake, Sherwood, Underwood,
Lamoure, Powers Lake, Minot, Napoleon, Goodrich, Mcclusky,
Ashley, Turtle Lake, and Harvey
943 AM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Blowing snow. Winds gusting as high as 45 mph.

* WHERE...Most of northwest and central North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. Blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

Hollan
3 follow-up statements
647 
WWUS43 KBIS 061753
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1153 AM CST Thu Feb 6 2025

NDZ035-036-047-050-061900-
/O.CAN.KBIS.WW.Y.0004.000000T0000Z-250207T0000Z/
Burleigh-Kidder-Logan-McIntosh-
Including the cities of Steele, Gackle, Napoleon, Bismarck,
Wishek, Ashley, and Tappen
1153 AM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

Blowing snow is no longer expected to cause major impacts in 
Burleigh, Kidder, Logan, and McIntosh Counties, but ground drifting 
will continue this afternoon.

$$

NDZ004-005-013-070000-
/O.CON.KBIS.BZ.W.0001.000000T0000Z-250207T0000Z/
Bottineau-Rolette-Pierce-
Including the cities of Dunseith, Rolette, Bottineau, St. John,
Rugby, Shell Valley, and Rolla
1153 AM CST Thu Feb 6 2025

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Blizzard conditions. Winds gusting as high as 45 mph.

* WHERE...Bottineau, Pierce, and Rolette Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Whiteout conditions are expected and will make travel 
  treacherous and potentially life-threatening. Plan on slippery 
  road conditions. Widespread blowing snow will significantly reduce 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons should delay all travel if possible. If travel is absolutely 
necessary, drive with extreme caution and be prepared for sudden 
changes in visibility. Leave plenty of room between you and the 
motorist ahead of you, and allow extra time to reach your 
destination. Avoid sudden braking or acceleration, and be especially 
cautious on hills or when making turns.

&&

$$

NDZ001>003-009>012-021>023-025-037-048-051-070000-
/O.CON.KBIS.WW.Y.0004.000000T0000Z-250207T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McHenry-McLean-
Sheridan-Wells-Foster-Stutsman-La Moure-Dickey-
Including the cities of Garrison, Jamestown, Glenburn, Towner,
Edgeley, Wilton, Lignite, Bowbells, Ellendale, Williston,
Parshall, Kulm, Velva, Mohall, Washburn, New Town, Fessenden,
Carrington, Oakes, Portal, Columbus, Crosby, Stanley, Drake,
Sherwood, Underwood, Lamoure, Powers Lake, Minot, Goodrich,
Mcclusky, Turtle Lake, and Harvey
1153 AM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Blowing snow. Winds gusting as high as 45 mph.

* WHERE...Most of northwest and north central North Dakota, as well 
  as the James River Valley.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Widespread blowing snow could significantly reduce 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling, especially in open areas. The latest 
road conditions can be obtained by calling 5 1 1.

&&

$$

Hollan
915 
WWUS43 KBIS 062042
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
242 PM CST Thu Feb 6 2025

NDZ051-070445-
/O.CAN.KBIS.WW.Y.0004.000000T0000Z-250207T0000Z/
/O.NEW.KBIS.WW.Y.0005.250207T2100Z-250208T1500Z/
Dickey-
Including the cities of Ellendale and Oakes
242 PM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 9 AM CST 
SATURDAY...

* WHAT...Snow expected. Total snow accumulations around 3 to 5 
  inches.

* WHERE...Dickey County.

* WHEN...From 3 PM Friday to 9 AM CST Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ001-009-010-021-022-062145-
/O.CAN.KBIS.WW.Y.0004.000000T0000Z-250207T0000Z/
Divide-Williams-Mountrail-McLean-Sheridan-
Including the cities of Turtle Lake, Garrison, Underwood,
Washburn, New Town, Mcclusky, Goodrich, Crosby, Stanley,
Williston, Parshall, and Wilton
242 PM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

Visibility has greatly improved across areas southwest of Highway 
52. Therefore, the Winter Weather Advisory has been cancelled for 
Divide, Williams, Mountrail, McLean, and Sheridan Counties.

$$

NDZ004-005-013-070000-
/O.CON.KBIS.BZ.W.0001.000000T0000Z-250207T0000Z/
Bottineau-Rolette-Pierce-
Including the cities of Dunseith, Rolette, Bottineau, St. John,
Rugby, Shell Valley, and Rolla
242 PM CST Thu Feb 6 2025

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Blizzard conditions. Winds gusting as high as 45 mph.

* WHERE...Bottineau, Pierce, and Rolette Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Widespread blowing snow will significantly reduce 
  visibility, with whiteout conditions at times. The hazardous 
  conditions will impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, have a winter survival kit with you. Notify a 
friend or family member of your travel plans. If you get stranded, 
stay with your vehicle. The latest road conditions can be obtained 
by calling 5 1 1.

&&

$$

NDZ048-070445-
/O.NEW.KBIS.WW.Y.0005.250207T2100Z-250208T1500Z/
/O.CON.KBIS.WW.Y.0004.000000T0000Z-250207T0000Z/
La Moure-
Including the cities of Edgeley, Lamoure, and Kulm
242 PM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 9 AM CST 
SATURDAY...

* WHAT...For the first Winter Weather Advisory, blowing snow. Winds 
  gusting as high as 45 mph. For the second Winter Weather Advisory, 
  snow expected. Total snow accumulations up to 4 inches.

* WHERE...LaMoure County.

* WHEN...For the first Winter Weather Advisory, until 6 PM CST this 
  evening. For the second Winter Weather Advisory, from 3 PM Friday 
  to 9 AM CST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the evening commutes today and Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ040>045-070445-
/O.NEW.KBIS.WW.Y.0005.250207T1500Z-250208T0900Z/
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Selfridge, Bowman, Mott, Solen, Marmarth,
Carson, New Leipzig, Elgin, Fort Yates, Hettinger, and New
England
242 PM CST Thu Feb 6 2025 /142 PM MST Thu Feb 6 2025/

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ FRIDAY 
TO 3 AM CST /2 AM MST/ SATURDAY...

* WHAT...Snow expected. Total snow accumulations around 3 to 5 
  inches.

* WHERE...Slope, Bowman, Hettinger, Adams, Grant, and Sioux Counties.

* WHEN...From 9 AM CST /8 AM MST/ Friday to 3 AM CST /2 AM MST/ 
  Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ046-047-050-070445-
/O.NEW.KBIS.WW.Y.0005.250207T2100Z-250208T1500Z/
Emmons-Logan-McIntosh-
Including the cities of Gackle, Strasburg, Napoleon, Wishek,
Ashley, and Linton
242 PM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 9 AM CST 
SATURDAY...

* WHAT...Snow expected. Total snow accumulations around 3 to 5 
  inches.

* WHERE...Emmons, Logan, and McIntosh Counties.

* WHEN...From 3 PM Friday to 9 AM CST Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ002-003-011-012-023-025-037-070000-
/O.CON.KBIS.WW.Y.0004.000000T0000Z-250207T0000Z/
Burke-Renville-Ward-McHenry-Wells-Foster-Stutsman-
Including the cities of Velva, Mohall, Lignite, Jamestown, Powers
Lake, Minot, Bowbells, Glenburn, Towner, Drake, Fessenden,
Carrington, Portal, Columbus, Sherwood, and Harvey
242 PM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Blowing snow. Winds gusting as high as 45 mph.

* WHERE...Burke, Renville, Ward, McHenry, Wells, Foster, and 
  Stutsman Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Areas of blowing snow could significantly reduce 
  visibility. The hazardous conditions could impact the evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling, especially in open areas. The latest 
road conditions can be obtained by calling 5 1 1.

&&

$$

Hollan
718 
WWUS43 KBIS 062146
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
346 PM CST Thu Feb 6 2025

NDZ004-005-013-062300-
/O.CAN.KBIS.BZ.W.0001.000000T0000Z-250207T0000Z/
Bottineau-Rolette-Pierce-
Including the cities of Dunseith, Rolette, Bottineau, St. John,
Rugby, Shell Valley, and Rolla
346 PM CST Thu Feb 6 2025

...BLIZZARD WARNING IS CANCELLED...

Visibility has greatly improved this afternoon. Patchy blowing and 
drifting snow will continue until the evening.

$$

NDZ048-070600-
/O.CAN.KBIS.WW.Y.0004.000000T0000Z-250207T0000Z/
/O.CON.KBIS.WW.Y.0005.250207T2100Z-250208T1500Z/
La Moure-
Including the cities of Edgeley, Lamoure, and Kulm
346 PM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 9 
AM CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations up to 4 inches.

* WHERE...LaMoure County.

* WHEN...From 3 PM Friday to 9 AM CST Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ002-003-011-012-023-025-037-062300-
/O.CAN.KBIS.WW.Y.0004.000000T0000Z-250207T0000Z/
Burke-Renville-Ward-McHenry-Wells-Foster-Stutsman-
Including the cities of Velva, Mohall, Lignite, Jamestown, Powers
Lake, Minot, Bowbells, Glenburn, Towner, Drake, Fessenden,
Carrington, Portal, Columbus, Sherwood, and Harvey
346 PM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

Visibility has greatly improved this afternoon. Patchy blowing and 
drifting snow will continue until the evening.

$$

NDZ040>045-070600-
/O.CON.KBIS.WW.Y.0005.250207T1500Z-250208T0900Z/
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Selfridge, Bowman, Mott, Solen, Marmarth,
Carson, New Leipzig, Elgin, Fort Yates, Hettinger, and New
England
346 PM CST Thu Feb 6 2025 /246 PM MST Thu Feb 6 2025/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM 
MST/ FRIDAY TO 3 AM CST /2 AM MST/ SATURDAY...

* WHAT...Snow expected. Total snow accumulations around 3 to 5 
  inches.

* WHERE...Slope, Bowman, Hettinger, Adams, Grant, and Sioux Counties.

* WHEN...From 9 AM CST /8 AM MST/ Friday to 3 AM CST /2 AM MST/ 
  Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ046-047-050-051-070600-
/O.CON.KBIS.WW.Y.0005.250207T2100Z-250208T1500Z/
Emmons-Logan-McIntosh-Dickey-
Including the cities of Gackle, Strasburg, Napoleon, Wishek,
Oakes, Ashley, Ellendale, and Linton
346 PM CST Thu Feb 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 9 
AM CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations around 3 to 5 
  inches.

* WHERE...Emmons, Dickey, Logan, and McIntosh Counties.

* WHEN...From 3 PM Friday to 9 AM CST Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

Hollan

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this blizzard warning went out at Feb 6, 7:51 AM CST, 1 hour 52 minutes earlier. Its key messages:

  • Dangerously cold wind chills around 35 below continue along and north of Interstate 94 this morning.
  • West to northwest winds with occasional gusts to 45 mph will continue into this afternoon over much of northwest and central North Dakota into the James River Valley, resulting in blowing snow.
  • High chances for snow late Friday afternoon through Saturday morning, mainly south of Highway 200. Medium to high chances (~40 to 80 percent) for at least 4 inches along and south of Interstate 94.
Area forecast discussion, Feb 6, 7:51 AM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
751 AM CST Thu Feb 6 2025

.KEY MESSAGES...

- Dangerously cold wind chills around 35 below continue along
  and north of Interstate 94 this morning.

- West to northwest winds with occasional gusts to 45 mph will
  continue into this afternoon over much of northwest and
  central North Dakota into the James River Valley, resulting
  in blowing snow.

- High chances for snow late Friday afternoon through Saturday
  morning, mainly south of Highway 200. Medium to high chances
  (~40 to 80 percent) for at least 4 inches along and south of
  Interstate 94.

&&

.UPDATE...
Issued at 749 AM CST Thu Feb 6 2025

Numerous sites along the I-94 corridor are reporting wind chills
in the 30 to 35 below range. The Cold Weather Advisory has been
expanded a tier of counties south (Golden Valley to Kidder).

UPDATE
Issued at 643 AM CST Thu Feb 6 2025

For morning update main change was to add some scattered snow
showers with the clouds that are passing through far north
central/northwest North Dakota. These should continue to slide
to the east rather quickly this morning, but the snow showers
are leading to the development of some rather poor visibility at
times.

&&

.DISCUSSION...
Issued at 334 AM CST Thu Feb 6 2025

Current surface analysis places low along the Manitoba/Ontario
border with high stretching along the Northern Rockies. Upper
level analysis places trough off the west coast with mainly
zonal flow over the CONUS, though a modest trough that
contributed to last night's snow continues to pass through the
Northern Plains. Otherwise, for our area the main concern is
westerly wind that has been on the increase overnight between
the two aforementioned surface systems. This wind is
contributing to frigid wind chill values over the northern parts
of our area where the coldest temperatures are noted, and to
areas of blowing snow over parts of northwest and central North
Dakota.

For today, west to northwest winds will remain gusty through
much of the day before surface low shifts to the east-northeast
and high pressure settles in this evening. Given the cold
temperatures, have left the Cold Weather Advisory in place
through the morning, and with that said even this afternoon will
remain quite frigid with high temperatures only expected to
climb into the single digits above zero throughout northern
parts of the area, with some teens possible over the south. The
next concern is blowing snow. Last night we had another round of
light snow move through the area, which will only aid in the
potential for blowing snow given the expected winds. We have
already had some locations dip down to around a mile in
visibility over northern portions of the area into the upper
James River Valley. The concern for this will continue through
today until the wind starts diminishing. With respect to the
ongoing Winter Weather Advisory for blowing snow over much of
central into parts of northwest North Dakota, we did end up
expanding it into Divide and Williams Counties given reduced
visibility starting to show up over that area due to the blowing
snow.

Quiet weather expected tonight as the surface high passes
through, with temperatures over most locations dipping to below
zero.

On Friday aforementioned Pacific trough flattens out and starts
its swift approach towards our area, while another shot of cold
air drops southward. Snow chances develop over the southwest
Friday afternoon, spreading over much of the area overnight,
eventually departing Saturday. High chances (over 70 percent)
remain mainly south of Highway 200, greatest along the South
Dakota border. Forecast snow amounts have varied some over the
past couple days, but NBM guidance still shows medium to high
chances (~40 to 80 percent) for at least 4 inches along and
south of Interstate 94, with the greatest chances over McIntosh
and Dickey Counties. Confidence in seeing 6 inches over these
areas still remains a bit questionable, so in coordination with
WFO-Grand Forks have held off from issuing any winter storm
watch products for now, but will keep a close eye on how this
trends, and whether the potential for banded snowfall which now
appears to hold south of the South Dakota border starts to creep
north.

Thereafter concern switches towards frigid temperatures as
multiple rounds of frigid air pushes into the area for the
upcoming week. NBM guidance remains quite confident in this cold
solution with rather limited spreads between the upper and lower
percentiles.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 643 AM CST Thu Feb 6 2025

West to northwest winds will continue to be on the increase
this morning, leading to areas of blowing snow, particularly
over northwest and central North Dakota through the James River
Valley. Periodic visibility reduction to MVFR and IFR levels
are expected. The winds will subside late this afternoon with
VFR conditions prevailing.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Cold Weather Advisory until noon CST /11 AM MST/ today for
NDZ001>005-009>013-017>023-031>036.
Winter Weather Advisory until 6 PM CST this evening for
NDZ001>005-009>013-021>023-025-035>037-047-048-050-051.

&&

UPDATE...Hollan
DISCUSSION...JJS
AVIATION...JJS
Hazardous weather outlook, Feb 6, 7:40 AM CST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
740 AM CST Thu Feb 6 2025

NDZ001>005-009>013-021>023-035-036-071345-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Burleigh-Kidder-
740 AM CST Thu Feb 6 2025

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, and south central North
Dakota.

.DAY ONE...Today and Tonight

A Cold Weather Advisory is in effect this morning. A Winter
Weather Advisory for blowing snow is in effect through this
afternoon. See www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are medium to high chances for at least 4 inches of snow
along and south of Interstate 94 Friday afternoon through
Saturday morning.

Dangerous wind chills are possible Sunday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ017>020-031>034-071345-
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
740 AM CST Thu Feb 6 2025 /640 AM MST Thu Feb 6 2025/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

A Cold Weather Advisory is in effect this morning. See
weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are medium to high chances for at least 4 inches of snow
along and south of Interstate 94 Friday afternoon through
Saturday morning.

Dangerous wind chills are possible Sunday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ025-037-047-048-050-051-071345-
Foster-Stutsman-Logan-La Moure-McIntosh-Dickey-
740 AM CST Thu Feb 6 2025

This Hazardous Weather Outlook is for portions of southeast North
Dakota.

.DAY ONE...Today and Tonight

A Winter Weather Advisory for blowing snow is in effect through
today. See weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are medium to high chances for at least 4 inches of snow
along and south of Interstate 94 Friday afternoon through
Saturday morning.

Dangerous wind chills are possible Sunday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ040>046-071345-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
740 AM CST Thu Feb 6 2025 /640 AM MST Thu Feb 6 2025/

This Hazardous Weather Outlook is for portions of south central
North Dakota and southwest North Dakota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are medium to high chances for at least 4 inches of snow
Friday afternoon through Saturday morning.

Dangerous wind chills are possible Sunday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Feb 6, 8:57 AM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
857 AM CST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     Snow             1 NNW Williston         48.16N 103.63W
02/06/2025  M1.8 Inch        Williams           ND   CO-OP Observer

&&

jja
Local storm report, Feb 6, 9:06 AM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
906 AM CST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     Snow             2 SE Jamestown          46.89N 98.69W
02/06/2025  M1.0 Inch        Stutsman           ND   CO-OP Observer

&&

jja
Local storm report, Feb 6, 9:29 AM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
929 AM CST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             6.5 N Cathay            47.65N 99.41W
02/06/2025  M1.0 Inch        Wells              ND   Cocorahs

            24 hour total.

&&

RK
Local storm report, Feb 6, 9:31 AM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
931 AM CST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             2 NNW Watford City      47.82N 103.30W
02/06/2025  M2.0 Inch        McKenzie           ND   Cocorahs

            24 hour total.

&&

RK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:42 PM CSTWinter Weather AdvisoryBISAdams, Bowman, Dickey, Emmons, Grant, Hettinger and 4 more23 hr

Nearby

Blizzard Warnings in North Dakota, 2025Every blizzard warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.